Citation: InConSciOUS. "Self-Inflicted Seizures: An Experience with Tramadol (exp108824)". Erowid.org. Jul 13, 2016. erowid.org/exp/108824
Small explanation of why I was doing Tramadol -- When I was 13 or so (I'm 21 now), I began smoking weed, doing pills, and experimenting all around with anything I could get my hands on (basically, I became a bit of a fiend, which got worse and worse, but fortunately, I am no longer).
One day, I came across a bottle of Tramadol that no one needed, and so I decided to see what they were. I actually did my research before I took the Tramadol.
As a starter dose, going off of the information I'd gathered, I decided to take 50-150mg of Tramadol. First, I started out by taking two (100mg). I waited about 30-45 minutes, and didn't feel anything. (I was a bit anxious to get high, since I had recently started doing opiates and didn't have access to Oxycodone, which is what I was taking and craving at the time.)
So, I said 'screw it', and decided to take the third pill, equaling 150mg as a first time dose. I sat on my laptop, reading about Tramadol for awhile, and never ended up feeling anything. So, my dad suggested a ride to the store. Anyway, we left, and on the way to the store, I suddenly turned my head (quite viciously) to the right, and I had my first seizure ever.
I suddenly turned my head (quite viciously) to the right, and I had my first seizure ever.
Ever since then, I've had seizures AND twitches. They are normally caused by taking a certain drug that lowers the seizure threshold, but I've also had them simply from stress. The twitches will either happen a little while after waking up if I've not had sleep, or just randomly during the day, for no apparent reason. (Stress may have something to do with it.)
The twitches are a bit like Parkinson's or something. I could be eating a plate of food, and twitch, and my food goes flying. The twitches are very, very unpleasant, and quite extreme. The twitches are also constant, as in, once they started, they don't stop unless I either 1. Go to sleep/lie down, or 2. Have a seizure.
I'm on 10mg of Valium per-day (self-medicated, not prescribed) to control the twitches and seizures, now, but if I run out of Valium, the withdrawal causes a seizure either the day I stop/run out, or within the next two days, no matter what.
By taking that 150mg of Tramadol that one time, I gave myself a (probably permanent) seizure disorder. I've had multiple EEGs done, and MRIs, but they say my brain is 'normal'. (I'm not actually diagnosed with any form of epilepsy.) I would strongly recommend against using this drug in any capacity, but, that is simply because of my experience. Many people like/use them, but I would never recommend it to anyone, myself.
There are people in my family (2 aunts, and a cousin, but he had brain cancer) who have seizures, as well, but I'm not sure if that's related to the problem. But, if you have a family history of seizure disorders, I would *definitely* NOT take Tramadol.
I've now got a case of self-inflicted, un-diagnosed epilepsy.
Be safe, and always do your research, even though it might not always prevent things like this (I didn't see anything about causing a seizure disorder at the time of taking the Tramadol, but now there are plenty of reports on it).
Thanks for reading.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.